Geometric & Functional Analysis GAFA

, Volume 10, Issue 5, pp 1071–1089 | Cite as

Hyperbolic automorphisms of free groups

  • P. Brinkmann


We prove that an automorphism \( {\not o} : F \to F \) of a finitely generated free group F is hyperbolic in the sense of Gromov if it has no nontrivial periodic conjugacy classes. This result was previously claimed (but not proved) in [BF1].


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2000

Authors and Affiliations

  • P. Brinkmann
    • 1
  1. 1.Department of Mathematics, University of Illinois at Urbana—Champaign, 273 Altgeld Hall, 1409 W. Green Street, Urbana, IL 61801, USA, e-mail: brinkman@math.uiuc.eduUS

Personalised recommendations